File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Hypothalamic hypopituitarism following cranial irradiation for nasopharyngeal carcinoma

TitleHypothalamic hypopituitarism following cranial irradiation for nasopharyngeal carcinoma
Authors
Issue Date1986
PublisherWiley-Blackwell Publishing Ltd.. The Journal's web site is located at http://www.wiley.com/bw/journal.asp?ref=0300-0664
Citation
Clinical Endocrinology, 1986, v. 24 n. 6, p. 643-651 How to Cite?
AbstractEight patients, one male and seven females, with no pre-existing hypothalamic-pituitary disease, who developed symptoms of hypopituitarism following cranial irradiation for nasopharyngeal carcinoma were studied 5 years or more after radiotherapy. All were GH deficient. Four of the patients with no GH response during insulin tolerance tests (ITT) showed increased GH in response to synthetic human growth hormone releasing factor (GFR-44). Four patients had impaired cortisol responses to ITT, and gradual but diminished cortisol responses to ovine corticotrophin releasing factor (CRF-41). There was no significant difference between mean peak increments in response to ITT and those in response to CRF-41. TSH responses to TRH were delayed in five and absent in two patients; four of these had low free T4 index. Prolactin was raised in all seven women and increased further in response to TRH. Two patients had impaired gonadotrophin responses to LHRH. None of the patients had clinical or biochemical evidence of diabetes insipidus. These data suggest that postirradiation hypopituitarism in these patients results from radiation damage to the hypothalamus leading to varying degrees of deficiency of the hypothalamic releasing or inhibitory factors.
Persistent Identifierhttp://hdl.handle.net/10722/161708
ISSN
2015 Impact Factor: 3.487
2015 SCImago Journal Rankings: 1.314
ISI Accession Number ID

 

DC FieldValueLanguage
dc.contributor.authorLam, KSLen_US
dc.contributor.authorWang, Cen_US
dc.contributor.authorYeung, RTTen_US
dc.date.accessioned2012-09-05T05:14:13Z-
dc.date.available2012-09-05T05:14:13Z-
dc.date.issued1986en_US
dc.identifier.citationClinical Endocrinology, 1986, v. 24 n. 6, p. 643-651en_US
dc.identifier.issn0300-0664en_US
dc.identifier.urihttp://hdl.handle.net/10722/161708-
dc.description.abstractEight patients, one male and seven females, with no pre-existing hypothalamic-pituitary disease, who developed symptoms of hypopituitarism following cranial irradiation for nasopharyngeal carcinoma were studied 5 years or more after radiotherapy. All were GH deficient. Four of the patients with no GH response during insulin tolerance tests (ITT) showed increased GH in response to synthetic human growth hormone releasing factor (GFR-44). Four patients had impaired cortisol responses to ITT, and gradual but diminished cortisol responses to ovine corticotrophin releasing factor (CRF-41). There was no significant difference between mean peak increments in response to ITT and those in response to CRF-41. TSH responses to TRH were delayed in five and absent in two patients; four of these had low free T4 index. Prolactin was raised in all seven women and increased further in response to TRH. Two patients had impaired gonadotrophin responses to LHRH. None of the patients had clinical or biochemical evidence of diabetes insipidus. These data suggest that postirradiation hypopituitarism in these patients results from radiation damage to the hypothalamus leading to varying degrees of deficiency of the hypothalamic releasing or inhibitory factors.en_US
dc.languageengen_US
dc.publisherWiley-Blackwell Publishing Ltd.. The Journal's web site is located at http://www.wiley.com/bw/journal.asp?ref=0300-0664en_US
dc.relation.ispartofClinical Endocrinologyen_US
dc.subject.meshAdulten_US
dc.subject.meshCorticotropin-Releasing Hormone - Pharmacologyen_US
dc.subject.meshFemaleen_US
dc.subject.meshGonadotropin-Releasing Hormone - Pharmacologyen_US
dc.subject.meshGrowth Hormone - Deficiency - Secretionen_US
dc.subject.meshGrowth Hormone-Releasing Hormone - Pharmacologyen_US
dc.subject.meshHumansen_US
dc.subject.meshHydrocortisone - Secretionen_US
dc.subject.meshHypopituitarism - Etiologyen_US
dc.subject.meshInsulin - Pharmacologyen_US
dc.subject.meshMaleen_US
dc.subject.meshMiddle Ageden_US
dc.subject.meshNasopharyngeal Neoplasms - Radiotherapyen_US
dc.subject.meshPeptide Fragments - Pharmacologyen_US
dc.subject.meshRadiotherapy - Adverse Effectsen_US
dc.subject.meshThyrotropin-Releasing Hormone - Pharmacologyen_US
dc.titleHypothalamic hypopituitarism following cranial irradiation for nasopharyngeal carcinomaen_US
dc.typeArticleen_US
dc.identifier.emailLam, KSL:ksllam@hku.hken_US
dc.identifier.authorityLam, KSL=rp00343en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1111/j.1365-2265.1986.tb01660.x-
dc.identifier.pmid3098456-
dc.identifier.scopuseid_2-s2.0-0022650335en_US
dc.identifier.volume24en_US
dc.identifier.issue6en_US
dc.identifier.spage643en_US
dc.identifier.epage651en_US
dc.identifier.isiWOS:A1986C931800005-
dc.publisher.placeUnited Kingdomen_US
dc.identifier.scopusauthoridLam, KSL=8082870600en_US
dc.identifier.scopusauthoridWang, C=7501631357en_US
dc.identifier.scopusauthoridYeung, RTT=7102833337en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats